Florida, 2004

Hail in Florida, June 7, 2004

June 7, 2004 · NWS MLB · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 7, 12:48 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 7, 12:48 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT MON JUN  7 2004

.DISCUSSION...MODEL TRENDS STARTING TO BE DIFFICULT TO DISCERN AS
EFFECTS OF NORTHERN STREAM ARE NOW MAINLY CONFINED TO REPOSITIONING
THE LOW LEVEL RIDGE AXIS.  ALOFT...THERE ARE NOT MANY WELL DEFINED
FEATURES TO KEY IN ON AT THIS LATITUDE.  GFS SUGGESTING EVOLUTION OF
A WEAK TUTT AXIS JUST TO THE SOUTH OF THE AREA...BUT DIFFICULT TO
ASSOCIATE MUCH DRYING WITH THIS YET AS GENERALLY LIGHT FLOW IS
INDICATED THROUGH THE COLUMN.

GFS CONTINUES THE TREND OF ALLOWING THE LOW LEVEL RIDGE TO NUDGE
JUST NORTH OF THE AREA BEFORE RETURNING TO THE SOUTH LATE IN THE
WEEK AS BACK DOOR FRONT DROPS INTO THE MIDDLE ATLANTIC COAST REGION.
THUS...SHOULD SEE A RETURN OF SOUTHWEST STEERING FLOW (THOUGH WEAK)
BY FRI.

THIS EVENING/TONIGHT...LATE AFTERNOON AND EARLY EVENING CONVECTION
WILL CONCENTRATE ACROSS THE INTERIOR COUNTIES AND MAY EVEN HAVE
ENOUGH SW STEERING FLOW TO NUDGE STORMS BACK TWD THE VOLUSIA COUNTY
COAST DURING THE EVENING. EXPECT A FEW STORMS TO BECOME STRONG (TO
ISOLD SVR) DURING THE REST OF THE AFTN. WILL GO WITH LOW END SCT
POPS ACROSS NRN SECTIONS AND TAPER S CSTL SECTIONS TO 20 PCT.
CONVECTION AROUND GRAND BAHAMA ISLAND WILL DRIFT WEST AND A FEW
SHOWERS MAY REACH THE SOUTHERN HALF OF THE COAST LATE SO WILL GO
WITH SLGT CHC POPS THERE.

TUE...AREA OF CONVECTION CURRENTLY OVER THE NORTHERN BAHAMAS IS FLY
IN THE OINTMENT AS MODEL POPS HAVE TRENDED UPWARD DUE TO DEEPER
MOISTURE ADVECTING IN FROM THE EAST.  THIS IS QUITE DIFFERENT THAN A
FEW DAYS AGO WHEN THE GFS WAS ACTUALLY SHOWING SOME DRYING COMING IN
FROM THE EAST.

DIFFICULT TO PICK UP ON SUBTLE FEATURES BUT IT LOOKS LIKE THE GFS IS
INDICATING A SURGE IN THE EAST SOUTHEAST FLOW TO OUR EAST WITH A
WEAKNESS IN THE RIDGE IN OUR VICINITY...EFFECTIVELY INDICATING A
CONVERGENCE ZONE.  WILL BUMP POPS UP SLIGHTLY ACROSS THE AREA GIVEN
THE CURRENT AND PROGGED CONDITIONS.  THINK THAT COASTAL SECTIONS
WOULD SEE THE MAIN RAIN CHANCES IN THE MORNING AND INTERIOR/WESTERN
SECTIONS DURING THE AFTERNOON.

TUE NIGHT/WED...LOOKS LIKE ENOUGH SOUTHEAST LOW LEVEL COMPONENT TO
KEEP A COASTAL POP OVERNIGHT...THEN DAYTIME HEATING OF A STILL
RATHER MOIST AIRMASS SHOULD PRODUCE SCATTERED CONVECTION OVER THE
INTERIOR COUNTIES AND INLAND PORTIONS OF THE COASTAL COUNTIES.

WED NIGHT/THU...LATEST GFS SHOWING STEERING FLOW VEERING TO THE
SOUTH SO WILL NOT INCLUDE AN OVERNIGHT COASTAL POP.  GFS SHOWING
HIGH PRECIPITABLE WATER VALUES (1.9-2.0 INCHES) DURING THE DAY...SO
EXPECT A RATHER GENEROUS COVERAGE OF STORMS ALTHOUGH MID LEVEL TEMPS
ARE ALSO SHOWN WARMING (-7 AT 500 MB).  PREVIOUS FORECAST HAD
ALREADY BUMPED UP POPS TO AROUND 50 PERCENT...WHICH LOOKS GOOD.

FRI-MON...RIDGING ALOFT IN THE EAST IS PROGGED TO BREAK DOWN WHICH
SHOULD HELP TO KEEP LOW LEVEL RIDGE SUPPRESSED ACROSS THE SOUTH HALF
OF THE PENINSULA.  STEERING LOOKS WEAK BUT THERE MAY STILL BE A
WESTERLY COMPONENT.  MOISTURE LEVELS ON 12Z GFS ARE HIGH ENOUGH FOR
SCATTERED DAYTIME CONVECTION.

&&

.MARINE...HAD BEEN THINKING THAT THE MODEL HAS HAD WINDS ON THE HIGH
SIDE LATELY WITH RECENT FLOW BEING 10 KNOTS OR LESS...BUT LATEST RUN
SHOWS SOME 15 KNOT FLOW TOMORROW SO WILL GO WITH 10-15 KNOTS INTO
WED...BUT THEREAFTER THINK THE WINDS WILL BE CLOSER TO 10 KNOTS WITH
RIDGE AXIS NEARBY AND GRADIENT FLOW VEERING TO THE SOUTH THEN
SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  72  87 /  30  40  20  30
MCO  71  90  71  89 /  30  50  20  50
MLB  72  87  73  87 /  20  40  20  30
VRB  72  87  73  87 /  20  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM...LASCODY
Hazardous weather outlook, Jun 7, 4:15 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
515 AM EDT MON JUN 7 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072200-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
515 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
THERE IS A HIGH THREAT FOR LIGHTNING OVER INTERIOR COUNTIES TODAY AS
THE SEA BREEZE IS EXPECTED TO MAKE A BETTER INLAND PUSH...
ESPECIALLY NORTH AND WEST OF A LINE FROM LAKE KISSIMMEE...TO
LAKE HARNEY...TO LAKE GEORGE. EXCESSIVE LIGHTNING IS POSSIBLE WITH
STORMS DURING THE MID TO LATE AFTERNOON AS SEA BREEZE BOUNDARIES
COLLIDE OVER THAT AREA. THIS WILL ALSO CAUSE STRONG STORMS TO OCCUR
WITH A FEW POSSIBLY REACHING MARINALLY SEVERE LIMITS. AS A RESULT...
THERE IS A MODERATE THREAT OF NICKEL SIZE HAIL AND DAMAGING WIND
GUSTS TO 60 MPH. ALSO...BECAUSE BOUNDARIES WILL BE NUMEROUS...THERE
IS A VERY LOW THREAT FOR A SMALL BRIEF TORNADO.

THUNDERSTORM IMPACTS WILL BE A LITTLE LESS THAN PREVIOUS DAYS ALONG
THE IMMEDIATE COAST FROM MELBOURNE BEACH SOUTHWARD.

...FLOOD IMPACT...

STEERING FLOW WINDS HAVE WEAKENED WHILE THE LOCAL ATMOSPHERE REMAINS
MOIST. THEREFORE...THUNDERSTORMS WILL BE SLOWER MOVING THAN IN
PREVIOUS DAYS...BUT JUST AS CAPABLE OF TORRENTIAL RAIN. INTERIOR
COUNTIES WILL EXPERIENCE A MODERATE THREAT FOR LOCALIZED FLOODING
TODAY.

...MARINE THUNDERSTORM GUST IMPACT...
THERE IS A VERY LOW THREAT FOR THUNDERSTORM WIND GUSTS IN EXCESS OF
34 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE WATERS FROM COCOA
BEACH TO FLAGLER BEACH.

.DAYS TWO THROUGH SEVEN...
IMPACTS FROM AFTERNOON THUNDERSTORMS WILL BE THE PRIMARY CONCERN
THROUGH SUNDAY. THUNDERSTORMS WILL BE FOCUSED TOWARD INLAND
SECTIONS THROUGH WEDNESDAY. A RETURNED FOCUS TOWARD THE EAST COAST
WILL OCCUR AFTER WEDNESDAY AS THE RIDGE AXIS SLIPS BACK SOUTH
AND THE WIND FLOW RECLAIMS A SOUTHWEST DIRECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

SHARP

In the hours before

Special weather statement, Jun 7, 12:57 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
157 PM EDT MON JUN 7 2004

FLZ058-064-071825-
MARTIN-OKEECHOBEE-
157 PM EDT MON JUN 7 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 TO 50 MPH AND
SMALL HAIL NORTHWEST MARTIN COUNTY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES
SOUTHEAST OF TAYLOR CREEK...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

15
Special weather statement, Jun 7, 1:15 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT MON JUN 7 2004

FLZ058-059-064-071845-
MARINT-OKEECHOBEE-ST. LUCIE-
215 PM EDT MON JUN 7 2004

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL WESTERN ST. LUCIE COUNTY AND WESTERN MARTIN COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
ACROSS WESTERN MARTIN AND SAINT LUCIE COUNTIES...MOVING WEST AT 5
MPH.

THESE STORMS WILL ALSO CONTAIN FREQUENT TO EXCESSIVE LIGHTNING.

THE STORMS WILL MOVE INTO SOUTHEAST SECTIONS OF OKEECHOBEE COUNTY.

IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.

The radar

The Melbourne radar (KMLB), 96 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Okeechobee

When
June 7, 1:23 PM EST
Where
Okeechobee County, 6 mi E of Okeechobee
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.250, -80.733

Spotter also reported an estimated wind gust to 60 mph.

Hail, Lake

When
June 7, 5:30 PM EST
Where
Lake County, Clermont
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.550, -81.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407592, 5407593.